Connect with others who understand.

sign up log in
About myRAteam
Real members of myRAteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

What To Expect... Medication Nubie

What To Expect... Medication Nubie

My rheumy just prescribed me methotrexate 5 pills once a week for 3 weeks) and Enbrel (to
begin after methotrexate is finished, weekly autopen). I'm newly diagnosed (2 months) and am scared about these medications (I only briefly tried and even that scared me). Doc told me not to start methotrexate til Friday because I may be sick for a few days "as I adjust."
What can I expect?

Will it get me sick?
(I amvery sensitive to medications in general.)

Also, though I am in significant daily… read more

A myRAteam Member said:

Methotrexate makes some people sick at their stomach but, i didn't have any trouble. I was on it for about 1 year. I was then put on Enbrel & am doing great.

posted almost 4 years ago
A myRAteam Member said:

I was just diagnosed in August, so I can relate to the feeling of being new with so many questions. What has helped me learn more about the medications and treatments is to listen to podcasts. There are several out there that are mainly geared toward doctors, but I have learned a lot about what to expect and why they are so aggressive with meds now.

posted almost 4 years ago
A myRAteam Member said:

Methotrexate, and for that matter , all of the other RA drugs, have different effects on different people. What works for you may not work for me. What causes you terrible side effects may cause me few , different side effects, or none at all. The only way you can know is to try it.
I couldn’t tolerate MTX. I was on it about 6 months. It kept me too nauseous & wasn’t really providing symptom relief. I was switched to leflunomide, which is working great .
I have a couple of friends on MTX that do really well on it. The only issue they have is feeling tired the day after they take it. It’s helped their pain, fatigue, etc a lot !
So give it a good try. But don’t make changes to the prescribed doasage without consulting your Dr. . Good luck!

posted almost 4 years ago
A myRAteam Member said:

Aggressive is very important in the beginning to not only stoo the progression of damage but to kick it into remission. It really does set the course for your RA.

posted almost 4 years ago
A myRAteam Member said:

Your rheumy is going aggressive which is great. Mine did as well and I did find remission. I had no side effects besides "tiredness" from the mxt. What the disease can do to your insides is worse than what the rare side effects of the meds can do. My opinion. Hugs, good luck.

posted almost 4 years ago
Already a Member? Log in
myRAteam My rheumatoid arthritis Team

Thank you for signing up.

close